Ask a doctor

My Treatment of Accutane Was Interrupted for 10 Days. Do I Have to Start the Treatment All Over?

I had to travel and forgot to take roaccutane with me. I had been talking it for 5 months already. Stayed 10 days without taking it. Do I have to start the treatment from the beginning?

Doctor Answers (3)

Small gaps during isotretinoin treatment is okay

+1

Small gaps up to a month or little longer have no significant impact on the end results of the therapy as long the total dose of the treatment is eventually achieved.   It is the total dose not the daily dose that seems to be the determining factor in achieving long lasting control of acne with isotretinoin therapy.


Austin Dermatologist
5.0 out of 5 stars 3 reviews

Missing some time while on Accutane

+1

Missing doses of Accutane will not affect the ultimate result. Stopping the medicine for periods of time is a common practice when dealing with side effects. We use a target dose per kilogram of body weight to ensure best results. Your doctor will take this into account as you approach the end of your therapy.

Barry Resnik, MD
Miami Dermatologist

Just continue taking your medication

+1

Just continue taking your medication. When you go back to your doctor, tell him/her that you skipped those 10 days because it will factor into the calculation for your weight/mg of Accutane calculation for how much more medication you'll need to take for the course. But don't double up or do anything crazy, just continue your medication. 

 

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.